Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 192, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 9, 2020, 1:15 AM CDT for Saint Charles County, Missouri. It took effect at Aug 9, 2020, 8:00 AM CDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2020, 1:15 AM CDT (06:15 UTC)
- In effect from
- Aug 9, 2020, 8:00 AM CDT
- Expired
- Aug 9, 2020, 11:01 PM CDT
- In force
- 15 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dardenne Creek at St. Peters (DRCM7). The gauge peaked at 21.59 ft at Aug 9, 2020, 1:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
528
WGUS43 KLSX 090615
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
115 AM CDT Sun Aug 9 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Dardenne Creek at St. Peters
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-100614-
/O.NEW.KLSX.FL.W.0192.200809T1300Z-200811T0824Z/
/DRCM7.2.ER.200809T1300Z.200809T1800Z.200810T0224Z.UU/
115 AM CDT Sun Aug 9 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Dardenne Creek at St. Peters
* from this morning to late Monday night.
* At 1:00 AM Sunday the stage was 7.2 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* The river is forecast to rise above flood stage by this morning and
crest near 20.5 feet by this afternoon. The river is forecast to
fall below flood stage by tonight.
* Impact: At 20.5 feet...The athletic fields at the Woodlands Sports
Park and at the Tony Glavin Soccer Complex begin flooding near this
height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/10 08/11 08/12 08/13 08/14
Dardenne Creek
St. Peters 18.0 7.17 17.5 13.3 5.4 2.6 1.6
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$2 follow-up statements
276
WGUS83 KLSX 091403
FLSLSX
Flood Statement
National Weather Service St Louis MO
903 AM CDT Sun Aug 9 2020
...The flood warning continues for the following river in
Missouri...
Dardenne Creek at St. Peters
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-102003-
/O.EXT.KLSX.FL.W.0192.000000T0000Z-200811T1236Z/
/DRCM7.2.ER.200809T0839Z.200809T1800Z.200810T0636Z.UU/
903 AM CDT Sun Aug 9 2020
The Flood Warning continues for
the Dardenne Creek at St. Peters
* until Tuesday morning.
* At 8:00 AM Sunday the stage was 20.4 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* The river is forecast to crest near 21.7 feet by this afternoon,
then fall below flood stage after midnight tonight.
* Impact: At 20.5 feet...The athletic fields at the Woodlands Sports
Park and at the Tony Glavin Soccer Complex begin flooding near this
height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/10 08/11 08/12 08/13 08/14
Dardenne Creek
St. Peters 18.0 20.44 15.3 6.8 3.3 1.8 1.4
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$861
WGUS83 KLSX 100401
FLSLSX
Flood Statement
National Weather Service St Louis MO
1101 PM CDT Sun Aug 9 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Dardenne Creek at St. Peters
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-100431-
/O.CAN.KLSX.FL.W.0192.000000T0000Z-200811T1236Z/
/DRCM7.2.ER.200809T0839Z.200809T1815Z.200810T0213Z.UU/
1101 PM CDT Sun Aug 9 2020
The Flood Warning is cancelled for
the Dardenne Creek at St. Peters.
* At 10:00 PM Sunday the stage was 17.1 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 9:13 PM Sunday.
* The river will continue falling to 6.8 feet by Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/10 08/11 08/12 08/13 08/14
Dardenne Creek
St. Peters 18.0 17.13 14.0 6.8 3.3 1.8 1.4
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$
maplesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 9, 12:54 AM CDT, 21 minutes earlier.
Area forecast discussion, Aug 9, 12:54 AM CDT, 21 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1254 AM CDT Sun Aug 9 2020
.UPDATE...
Issued at 926 PM CDT Sat Aug 8 2020
The main concern for tonight continues to be on heavy rainfall
and the potential for flash flooding. Short-term guidance strongly
suggests that ongoing shower and thunderstorm activity should
blossom as the low-level jet intensifies overnight. Storms should
train over the same areas due to weak steering flow and storm
motion parallel to a weak warm front. The axis of heaviest
precipitation was shifted slightly eastward, now more in line with
the Mississippi River. Two to four inches of rain is forecast for
parts of east-central Missouri and southwest Illinois, including
the St. Louis metropolitan area. Locally heavier amounts are
certainly possible. As a result of the slight shift of the
heaviest QPF axis, have expanded the flash flood watch more into
south-central and southwest Illinois. Contemplated taking out
some of the central and southeast Missouri counties in the
existing watch, but left them in for now just in case the hi-
resolution NAM is correct.
Gosselin
&&
.SHORT TERM... (Through Late Sunday Night)
Issued at 310 PM CDT Sat Aug 8 2020
An active period is expected in the short term. A remnant MCV from
this morning's convective activity in central Missouri is tracking
east across northeastern Missouri, and will slowly drift into
southwestern Illinois this evening. The system has exhausted a
considerable amount of available energy in the environment, and
scattered showers are all that remain of its precipitation. While a
stray thunderstorm cannot be ruled out for the remainder of this
afternoon in southwestern Illinois given MUCAPE values over
1000 J/kg, widespread convection has ended for the daylight hours.
Later tonight, however, the coverage and intensity of precipitation
will increase significantly. Current SPC Mesoanalysis data shows a
bullseye of PWAT values over 2 inches over eastern Missouri. Around
03Z-05Z, the vorticity associated with the MCV will phase with an
enhanced west-southwesterly low-level jet late tonight across
central and eastern Missouri and tap into this abundant moisture.
There is surprisingly consistent model agreement on an axis of
moisture convergence setting up along and west of the Mississippi
River. The latest HREF probabilities of exceeding 3" of rainfall top
90 percent and support the deterministic models/CAMs. With weak
steering flow, ample elevated instability, and the considerable
forcing of the MCV and LLJ, persistent heavy rainfall is
increasingly likely in the aforementioned area. PWATs at or
exceeding 2 inches and deep warm cloud depths reinforce the idea
of efficient precipitation. A swath of 3 to 5 inches of rain is
expected along this corridor in eastern Missouri, with locally
heavier amounts possible where multiple rounds of thunderstorms
occur. Flash flooding is an immediate concern for this setup, with
efficient rainfall and slow-moving storms, and therefore a Flash
Flood Watch has been issued.
The threat for heavy rainfall exists through the morning on Sunday.
Despite the weakening LLJ after sunrise, the vorticity associated
with the MCV will drift southeast and could continua to percolate
storms as it exits. Some uncertainty exists for high temperatures
Sunday, but extensive cloud cover and precipitation from the
departing system should keep eastern Missouri and southwestern
Illinois in the mid 80s to low 90s. Central Missouri looks like it
will be the warm spot of the CWA with temperatures in the low to
mid 90s, given the lower chance for storms and clearer skies. Heat
index values should remain below 100F in the STL metropolitan
area, with values of 100-105F in areas with less cloud cover and
precipitation in central Missouri. Another shortwave disturbance
embedded along the periphery of the upper-level ridge should cross
through southern Iowa Sunday evening, with a chance for showers
and thunderstorms in far northeastern Missouri and west-central
Illinois.
MRB
.LONG TERM... (Monday through Next Saturday)
Issued at 310 PM CDT Sat Aug 8 2020
More intense heating is possible Monday as the upper-level ridge
expands and the threat of widespread precipitation diminishes.
Temperatures should climb to the low/mid-90s across the southern
half of the CWA by the afternoon, supported by less cloud cover and
southwesterly flow. Heat index values of 100-105F are possible
through the southern two-thirds of the CWA. A chance for
thunderstorms exists given the enhanced surface-based instability,
but widespread organization and forcing is unlikely. The rest of the
period looks to be slightly cooler with multiple rounds of
precipitation as a frontal system sags south and becomes a focal
point for convection. Heat index values fall along with the
temperatures, and should not be of great concern after Monday.
MRB
&&
.AVIATION... (For the 06z TAFs through 06z Sunday Night)
Issued at 1240 AM CDT Sun Aug 9 2020
Focus for this set of TAFs is ongoing convection. Thunderstorms
have blossomed across east central MO, the strongest of which is
currently moving through SUS. This punch of strong storms, which
has brought gusts approaching 40 kts and very low cigs and visbys,
will move toward CPS in the next hour, grazing just to the south
of STL. I've tried to account for this particularly strong storm
with the first tempo group in the St. Louis metro TAFs.
After this strong storm moves out, I anticipate additional, weaker
thunderstorms to persist through much of the early morning hours
in eastern MO and southern IL, with cigs and visbys bouncing
between MVFR and IFR. UIN and COU will remain on the periphery of
thunderstorm activity, so have stuck with vicinity mention at
those terminals.
Storms will diminish as we move into the mid morning hours, but
beyond that, the forecast is rather uncertain. Additional
thunderstorms are possible as we moving into the afternoon hours,
but those details will depend largely on how this morning's
activity plays out. Even more storms look likely as we move into
the overnight and early morning hours on Monday. However, between
forecast uncertainty and the fact that would be at the very end
of the TAF period, have chosen to leave any mention of thunder
out of the end of the forecast.
BSH
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 10 AM CDT this morning for Audrain MO-
Callaway MO-Crawford MO-Franklin MO-Gasconade MO-Iron MO-
Jefferson MO-Lincoln MO-Madison MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Flash Flood Watch until 10 AM CDT this morning for Bond IL-
Calhoun IL-Clinton IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Monroe IL-Montgomery IL-Pike IL-Randolph IL-
Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Aug 8, 3:10 PM CDT, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 310 PM CDT Sat Aug 8 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-092015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 310 PM CDT Sat Aug 8 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Numerous thunderstorms are expected tonight in eastern Missouri and southwestern Illinois. Heavy rainfall is likely, which may result in flash flooding into Sunday morning. A Flash Flood Watch is in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms and heavy rainfall will come to an end on Sunday morning. A Flash Flood Watch is in effect through Sunday morning. There is a chance of thunderstorms over parts of the area Sunday night through Friday. Dangerous heat is possible on Monday afternoon, with heat indices of 100-105 degrees in east-central and southeastern Missouri as well as southwestern Illinois. .SPOTTER INFORMATION STATEMENT... Spotters are asked to relay reports of flooding and rainfall amounts in excess of 2 inches. MRB
In the hours before
Local storm report, Aug 8, 11:18 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1118 PM CDT SAT AUG 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HEAVY RAIN 1 NW BOWLING GREEN 39.34N 91.21W
08/08/2020 M3.50 INCH PIKE MO TRAINED SPOTTER
FELL IN JUST AN HOUR AND 5 MINUTES.
&&
MABLocal storm report, Aug 8, 11:58 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 PM CDT SAT AUG 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM FLASH FLOOD OLD MONROE 38.93N 90.75W
08/08/2020 LINCOLN MO TRAINED SPOTTER
ABOUT A FOOT OF WATER OVER ROAD AT
INTERSECTION OF HIGHWAY 79 AND C IN OLD
MONROE.
&&
AELocal storm report, Aug 9, 12:04 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 AM CDT SUN AUG 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM FLASH FLOOD 2 NNE SAINT PAUL 38.88N 90.73W
08/09/2020 ST. CHARLES MO PUBLIC
HIGHWAY 79 AT VOMUND ROAD IS CLOSED DUE TO
ABOUT A FOOT OF WATER OVER THE HIGHWAY.
&&
AELocal storm report, Aug 9, 12:12 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1212 AM CDT SUN AUG 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM FLASH FLOOD 2 N SAINT PAUL 38.88N 90.74W
08/09/2020 ST. CHARLES MO PUBLIC
VEHICLE IN FLOOD WATER AT HIGHWAY Y AND
VOMUND RD. OCCUPANT ON TOP OF VEHICLE.
&&
AELocal storm report, Aug 9, 12:16 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1216 AM CDT SUN AUG 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD O'FALLON 38.79N 90.71W
08/09/2020 ST. CHARLES MO PUBLIC
VEHICLE IN FLOOD WATER ON MEXICO RD. BETWEEN
COLLIER BLVD. AND WINTER HAVEN DR.
&&
AELocal storm report, Aug 9, 12:21 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1221 AM CDT SUN AUG 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD 1 NW DARDENNE PRAIRIE 38.77N 90.74W
08/09/2020 ST. CHARLES MO PUBLIC
VEHICLE IN FLOOD WATER AT WINGHAVEN BLVD.
AND HIGHWAY N. WATER UP TO DOORS OF VEHICLE.
&&
AEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:50 PM CDT | Areal Flood Advisory | LSX | Lincoln, Pike | 6 hr |
| Aug 8, 11:03 PM CDT | Flash Flood Warning | LSX | Lincoln, Pike | 6 hr |
| Aug 9, 12:01 AM CDT | Flash Flood Warning | LSX | Saint Charles | 6 hr |
| Aug 9, 12:56 AM CDT | Areal Flood Advisory | LSX | Saint Louis | 3 hr |
| Aug 9, 1:25 AM CDT | Flash Flood Warning | LSX | Saint Louis | 6 hr |
| Aug 9, 2:27 AM CDT | Areal Flood Advisory | LSX | Saint Charles, Warren | 4 hr |
| Aug 9, 2:41 AM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 6 hr |
| Aug 9, 3:54 AM CDT | Areal Flood Advisory | LSX | Franklin, Gasconade | 4 hr |
| Aug 9, 7:29 AM CDT | Areal Flood Warning | LSX | Saint Louis | 3 hr |
| Aug 9, 1:54 PM CDT | Heat Advisory | LSX | Franklin, Iron, Jefferson, Lincoln, Madison, Reynolds and 7 more | 29 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.